Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 49, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 2, 2020, 10:20 PM CDT for 6 counties in Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2020, 10:20 PM CDT (03:20 UTC)
- Expired
- Jul 3, 2020, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, AR, Cleveland County, AR, Dallas County, AR, Grant County, AR, Jefferson County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 101 km from the middle of the area, began a volume at 03:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 10:34 PM CDT | FLASH FLOOD | 1 Ne Sheridan, AR | HIGHWAY 46 NORTHEAST OF SHERIDAN WAS CLOSED DUE TO HIGH WATER. |
| Jul 2, 10:45 PM CDT | FLASH FLOOD | 2 E Sheridan, AR | GRANT COUNTY ROAD 82 WAS FLOODED. TRAINED SPOTTER MEASURED OVER THREE INCHES OF RAIN IN THE LAST COUPLE OF HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2066 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125
WGUS54 KLZK 030320
FFWLZK
ARC013-025-039-053-069-103-030615-
/O.NEW.KLZK.FF.W.0049.200703T0320Z-200703T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1020 PM CDT Thu Jul 2 2020
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Grant County in central Arkansas...
Cleveland County in southeastern Arkansas...
Southwestern Jefferson County in southeastern Arkansas...
Northeastern Calhoun County in southwestern Arkansas...
Eastern Dallas County in southwestern Arkansas...
Northeastern Ouachita County in southwestern Arkansas...
* Until 115 AM CDT.
* At 1018 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar was estimating three to
four inches of rain have fallen in the last three hours.
Additional heavy rainfall is likely, and flash flooding is likely
to occur.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Sheridan, Fordyce, Rison, Redfield, Bearden, Leola, Kingsland,
Thornton, Carthage, Prattsville, Poyen, Lamont, Dogwood, Kedron,
Toledo, Jenkins Ferry State Park, Tipton, Hebron, Thiel and Marks
Mill State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3407 9267 3439 9266 3445 9243 3444 9218
3402 9206 3374 9210 3371 9230 3371 9232
3371 9233 3370 9233 3370 9234 3369 9262
3371 9269
FLASH FLOOD...RADAR INDICATED
$$
572 follow-up statements
530
WGUS74 KLZK 030429
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
1129 PM CDT Thu Jul 2 2020
ARC013-025-039-053-069-103-030615-
/O.CON.KLZK.FF.W.0049.000000T0000Z-200703T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun AR-Cleveland AR-Dallas AR-Grant AR-Jefferson AR-Ouachita AR-
1129 PM CDT Thu Jul 2 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FRIDAY FOR
GRANT, CLEVELAND, SOUTHWESTERN JEFFERSON, NORTHEASTERN CALHOUN,
EASTERN DALLAS AND NORTHEASTERN OUACHITA COUNTIES...
At 1123 PM CDT, showers and thunderstorms with heavy rainfall were
located from near Bearden to Mount Elba and slowly drifting
southward. North of that, showers were occurring from around Fordyce
to north of Sheridan. Over all, the area of precipitation continues
to diminish. However, there have been reports of some streets and
roads flooded around the Sheridan area. While the rain will continue
to diminish, runoff issues are likely to continue for several hours.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
Some locations that will experience flash flooding include...
Sheridan, Fordyce, Rison, Redfield, Bearden, Leola, Kingsland,
Thornton, Carthage, Prattsville, Poyen, Lamont, Dogwood, Kedron,
Toledo, Jenkins Ferry State Park, Tipton, Hebron, Thiel and Marks
Mill State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3407 9267 3439 9266 3445 9243 3444 9218
3402 9206 3374 9210 3371 9230 3371 9232
3371 9233 3370 9233 3370 9234 3369 9262
3371 9269
FLASH FLOOD...RADAR INDICATED
$$
57594
WGUS74 KLZK 030608
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
108 AM CDT Fri Jul 3 2020
ARC013-025-039-053-069-103-030618-
/O.EXP.KLZK.FF.W.0049.000000T0000Z-200703T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun AR-Cleveland AR-Dallas AR-Grant AR-Jefferson AR-Ouachita AR-
108 AM CDT Fri Jul 3 2020
...FLASH FLOOD WARNING WILL EXPIRE AT 115 AM CDT EARLY THIS MORNING
FOR GRANT, CLEVELAND, SOUTHWESTERN JEFFERSON, NORTHEASTERN CALHOUN,
EASTERN DALLAS AND NORTHEASTERN OUACHITA COUNTIES...
The heavy rain has ended. However, runoff issues may continue for
several hours. Please continue to heed all road closures.
LAT...LON 3407 9267 3439 9266 3445 9243 3444 9218
3402 9206 3374 9210 3371 9230 3371 9232
3371 9233 3370 9233 3370 9234 3369 9262
3371 9269
$$
57What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 9:17 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 2, 9:17 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 917 PM CDT Thu Jul 2 2020 .UPDATE... Data from local radars continue to indicate several areas of convection, drifting across the forecast area. Areas that have not convectively overturned this evening still has large amounts of energy to fuel thunderstorms, as ML CAPE values of over 3000 j/kg are indicated across portions of southwest through northeast sections of the state. Expect a very slow decrease in convective coverage through the early morning hours. 55 && .PREV DISCUSSION...(ISSUED 641 PM CDT Thu Jul 2 2020) AVIATION... Forecasts will continue to reflect ongoing convection, with an expected diurnal reflection on areal coverage. Expect scattered areas of 4000-6000 ft ceilings to affect sites during the second half of the valid forecast period. 55 PREV DISCUSSION...(ISSUED 256 PM CDT Thu Jul 2 2020) SHORT TERM...Tonight Through Saturday Seasonal highly moist airmass to remain across the forecast area through the period while a strong upper ridge over the central Plains begins to weaken and move west. While the weakening high pressure will bring somewhat lower daytime highs the next couple of days and get us away from the heat advisory headlines, it will also allow for more widespread development of afternoon/evening thunderstorms through the first half of the holiday weekend. Given the high moisture content of the atmosphere, some storms could give a quick inch or more of rainfall in a short amount of time. Will see a cooling trend the next couple days with highs Friday afternoon ranging from the mid 80s over the northern higher terrain with lower 90s across the southern two-thirds of the forecast area. Highs on Saturday will range from the lower 80s over the northern higher terrain to around 90 over the far south. LONG TERM...Saturday Night Through Thursday An upper level ridge of high pressure will remain quasi-stationary across the midsection of the country thru the period, although there will be some variability in the strength of the ridge over time. Overall, Arkansas will remain just to the east of the ridge axis, remaining under a northwesterly to the occasional meridional flow pattern. A number of shortwaves will traverse the ridge with little consequence, and will emerge on the eastern side to kick up some convective activity. The flow pattern will be conducive to the development of MCS activity across the Plains at times, and remnant boundaries and convection could certainly influence POPs in unforeseen ways this far out. Overall most convection will be diurnally driven thru the period, but may occasionally become a bit more widespread or intense due to the above mentioned disturbances and/or remnant MCS activity. My confidence in POPs and the timing at this range is fairly low, and it's probably safe to assume that most days during the extended term will see some kind of precip activity across the state. Despite the presence of the ridge, convection, cloud cover, and outflow boundaries should keep daytime max temperatures from getting out of hand. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...99
Hazardous weather outlook, Jul 2, 10:49 AM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 1049 AM CDT Thu Jul 2 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-031600- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 1049 AM CDT Thu Jul 2 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Heat index values of 105 to 110 are possible in a large part of Arkansas this afternoon and early this evening. Scattered showers and thunderstorms will be possible over much of Arkansas today and tonight. While the threat of organized or widespread severe thunderstorms is low, a few strong storms are possible. Wind and heavy rainfall would be the primary concern with any stronger storms. .DAYS TWO THROUGH SEVEN...Friday Through Wednesday The threat for organized severe weather will remain low through much of the period. Scattered showers and thunderstorms are expected each day with the best chances during the afternoon through early evening hours across Arkansas. While a few stronger storms can not be ruled out, locally heavy rainfall and isolated strong wind gusts will be the main concerns. With abundant moisture in place at the surface and temperatures expected to climb into the lower to middle 90s, heat indices are expected to exceed 105 degree mark across much of southwestern Arkansas on Friday. Elsewhere heat indices should top out below 105. Slightly cooler temperatures will arrive by Saturday and continue through the the beginning of next week reducing heat indices below the 105 degree mark through Wednesday. .Spotter Information Statement... Due to the localized nature of any severe threat, spotter activation is not anticipated at this time. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 19
In the hours before
Special weather statement, Jul 2, 5:31 PM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Little Rock AR
531 PM CDT Thu Jul 2 2020
ARZ021-030-022315-
Johnson AR-Logan AR-
531 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LOGAN AND
SOUTHEASTERN JOHNSON COUNTIES UNTIL 615 PM CDT...
At 531 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lamar, or near Clarksville, moving south at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Clarksville... Lamar...
Knoxville... Scranton...
Midway in Logan County... Spadra...
Tokalon... Holman...
Mount Magazine... Lake Dardanelle...
Morrison Bluff... New Spadra...
Lutherville... Dublin...
Ludwig... Piney Bay Recreation Area...
Delaware... New Blaine...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3554 9349 3552 9327 3547 9328 3547 9330
3533 9330 3523 9331 3521 9336 3522 9346
3520 9349 3518 9349 3517 9351 3516 9351
3516 9353 3515 9353 3517 9364
TIME...MOT...LOC 2231Z 011DEG 18KT 3547 9340
55Special weather statement, Jul 2, 5:44 PM CDT, 4 hours 36 minutes before
Special Weather Statement National Weather Service Little Rock AR 544 PM CDT Thu Jul 2 2020 ARZ003-004-012-013-022315- Marion AR-Searcy AR-Newton AR-Boone AR- 544 PM CDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEARCY... NORTHEASTERN NEWTON...SOUTHWESTERN MARION AND SOUTHEASTERN BOONE COUNTIES UNTIL 615 PM CDT... At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near Pyatt, or 10 miles east of Harrison, moving south at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Harrison... Bergman... Western Grove... Pyatt... Valley Springs... Dugger... Olvey... Pruitt... Crawford... Bellefonte... Everton... Pindall... Zinc... Hopewell in Boone County... Marble Falls... Yardelle... Eros... Hasty... PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3634 9311 3631 9280 3598 9283 3603 9317 TIME...MOT...LOC 2243Z 011DEG 18KT 3626 9293 55
Special weather statement, Jul 2, 5:50 PM CDT, 4 hours 30 minutes before
Special Weather Statement
National Weather Service Little Rock AR
550 PM CDT Thu Jul 2 2020
ARZ021-030-022330-
Johnson AR-Logan AR-
550 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LOGAN AND
SOUTHWESTERN JOHNSON COUNTIES UNTIL 630 PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hartman, or 7 miles west of Clarksville, moving south at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Clarksville... Paris...
Subiaco... Hartman...
Scranton... Hoyt...
Woodland... Hinkle...
Coal Hill... Morrison Bluff...
New Spadra... Harmony...
Union City... Hunt...
Wilkins... Carbon City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3538 9376 3536 9375 3537 9372 3538 9371
3556 9370 3560 9369 3556 9345 3523 9359
3527 9380
TIME...MOT...LOC 2250Z 011DEG 14KT 3545 9361
55Special weather statement, Jul 2, 7:44 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Little Rock AR
744 PM CDT Thu Jul 2 2020
ARZ068-030115-
Bradley AR-
744 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRADLEY COUNTY UNTIL 815
PM CDT...
At 744 PM CDT, Doppler radar was tracking a strong thunderstorm near
Weeks, or near Warren, moving southwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Warren... Hermitage...
Ingalls... Weeks...
Lanark... Banks...
Farmville... Gravelridge...
Carmel...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3347 9232 3350 9231 3352 9232 3371 9221
3362 9203 3335 9213
TIME...MOT...LOC 0044Z 030DEG 15KT 3361 9217
55Special weather statement, Jul 2, 8:01 PM CDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Little Rock AR
801 PM CDT Thu Jul 2 2020
ARZ025-030130-
Jackson AR-
801 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JACKSON COUNTY UNTIL
830 PM CDT...
At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over
Newport, moving south at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Newport... Tuckerman...
Diaz... Jacksonport...
Tupelo... Algoa...
McFadden... Campbell Station...
Beedeville... Amagon...
Weldon... Balch...
Blackville... Shoffner...
Stegall... Erwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3536 9105 3537 9124 3540 9126 3544 9125
3545 9128 3564 9137 3564 9132 3565 9132
3565 9134 3566 9133 3573 9116 3556 9104
3538 9104
TIME...MOT...LOC 0100Z 338DEG 14KT 3563 9124
55Special weather statement, Jul 2, 8:04 PM CDT, 2 hours 16 minutes before
Special Weather Statement National Weather Service Little Rock AR 804 PM CDT Thu Jul 2 2020 ARZ043-044-030130- Pulaski AR-Saline AR- 804 PM CDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SALINE AND CENTRAL PULASKI COUNTIES UNTIL 830 PM CDT... At 804 PM CDT, Doppler radar was tracking a strong thunderstorm over West Little Rock, moving south at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Little Rock... North Little Rock... West Little Rock... Maumelle... Bryant... Downtown Little Rock... Southwest Little Rock... Shannon Hills... Wrightsville... Argenta... Otter Creek... Burns Park... Ironton... Chenal Valley... Sweet Home... Camp Robinson... Geyer Springs... Mabelvale... Levy... State Fairgrounds... PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3481 9249 3484 9227 3458 9217 3459 9246 TIME...MOT...LOC 0104Z 350DEG 13KT 3476 9237 55
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:44 PM CDT | Special Weather Statement | LZK | Bradley | 31 min |
| Jul 2, 8:01 PM CDT | Special Weather Statement | LZK | Jackson | 29 min |
| Jul 2, 8:04 PM CDT | Special Weather Statement | LZK | Pulaski | 26 min |
| Jul 3, 8:18 AM CDT | Special Weather Statement | LZK | Clark | 42 min |
| Jul 3, 9:33 AM CDT | Flash Flood Warning | LZK | Clark | 2 hr |
| Jul 3, 2:53 PM CDT | Special Weather Statement | LZK | Boone | 52 min |
| Jul 3, 3:32 PM CDT | Special Weather Statement | LZK | Pope | 43 min |
| Jul 3, 3:33 PM CDT | Special Weather Statement | LZK | Pope | 42 min |
| Jul 3, 3:56 PM CDT | Special Weather Statement | LZK | Conway | 34 min |
| Jul 3, 4:00 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope | 18 min |
| Jul 3, 4:17 PM CDT | Special Weather Statement | LZK | Pope | 28 min |
| Jul 3, 4:27 PM CDT | Special Weather Statement | LZK | Conway | 48 min |
| Jul 3, 4:55 PM CDT | Special Weather Statement | LZK | Van Buren | 50 min |
| Jul 3, 4:58 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 19 min |
| Jul 3, 5:33 PM CDT | Special Weather Statement | LZK | Lawrence | 42 min |
| Jul 3, 6:30 PM CDT | Special Weather Statement | LZK | Sharp | 45 min |
| Jul 3, 6:56 PM CDT | Special Weather Statement | LZK | Saline | 34 min |
Nearby
Flash Flood Warnings in Arkansas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.